Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the first sign change of $ \theta(x) -x$

Authors: D. J. Platt and T. S. Trudgian
Journal: Math. Comp. 85 (2016), 1539-1547
MSC (2010): Primary 11M26, 11Y35
Published electronically: August 21, 2015
MathSciNet review: 3454375
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \theta (x) = \sum _{p\leq x} \log p$. We show that $ \theta (x)<x$ for $ 2<x< 1.39\cdot 10^{17}$. We also show that there is an $ x<\exp (727.951332668)$ for which $ \theta (x) >x.$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11M26, 11Y35

Retrieve articles in all journals with MSC (2010): 11M26, 11Y35

Additional Information

D. J. Platt
Affiliation: Heilbronn Institute for Mathematical Research University of Bristol, Bristol, United Kingdom

T. S. Trudgian
Affiliation: Mathematical Sciences Institute, The Australian National University, ACT 0200, Australia

Keywords: Sign changes of arithmetical functions, oscillation theorems
Received by editor(s): July 7, 2014
Received by editor(s) in revised form: November 19, 2014
Published electronically: August 21, 2015
Additional Notes: The second author was supported by Australian Research Council DECRA Grant DE120100173
Article copyright: © Copyright 2015 American Mathematical Society